MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 9MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 9MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180935
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30797232) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure with the target located at the splenic artery, the first coil, a 6mm x 25cm deltafill 18 coil (dlf180625 / 30915597) was used for intra-aneurysmal packing and isolation on the distal side.A second coil, a 9mm x 35cm deltafill 18 coil (dlf180935 / 30797232) as used for intra-aneurysmal packing.When the first coil was being delivered, the introducer sheath got damaged and coil insertion was not possible.The second coil was unable to be detached due to breakage.Both coils were replaced with different sized coils and the procedure resumed.There was no report of any negative patient impact.Per the complaint, only the second coil, (dlf180935 / 30797232) is available for return.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 9mm x 35cm deltafill 18 coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the embolic coil component was returned outside of the introducer.No other damages were observed.The returned device was inspected under the microscope.Under magnification, the embolic coil was observed to be in good normal condition.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process had not been initiated.The electrical resistance of the 9mm x 35cm deltafill 18 coil device was measured with a multimeter, and it measured 56.9 ohms (o); this is within the specification range.The device was connected to a lab sample detachment control box (dcb) dcb00000500, and the power was turned on.The system ready light was illuminating.The detach button was pressed, and a beep sound was heard; the coil became detached from the unit without difficulty.The issue documented in the complaint that the 9mm x 35cm deltafill 18 coil failed to detach was not confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the device positioning unit (dpu) wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.A review of manufacturing documentation associated with this lot (30797232) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following caution: ¿ do not advance the dpu wire outside of the microcatheter as this may prevent detachment.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 24-feb-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 19-feb-2023.[additional information]: on 19-feb-2023, additional information was received.The information indicated that there was no damage on the first coil, 6mm x 25cm deltafill 18 coil (dlf180625) aside from the damaged introducer sheath.The same microcatheter was used for both coils; the size and brand of the microcatheter is not available.The second coil, 9mm x 35cm deltafill 18 coil (dlf180935) was successfully removed form the patient; it still attached to the delivery system when it was removed, it was not stretched when it was removed.The information indicated that a pre-deployment electrical check was performed.The fault light was not seen during the procedure.Upon pressing the power button, all lights illuminated.The green system ready light did illuminate.The audible signal beep was heard during the detachment cycle; the detachment light illuminated.All connection fit without the application of excessive force.There was no clinically significant delay in the procedure as a result of the reported issue.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 9MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16369090
Report Number3008114965-2023-00070
Device Sequence Number7993167
Product Code KRD
UDI-Device Identifier10886704077237
UDI-Public10886704077237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberDLF180935
Device Catalogue NumberDLF180935
Device Lot Number30797232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/19/2023
02/24/2023
03/24/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date02/21/2023
02/24/2023
03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown